# SDR 97ZZZX3173

- Difficulty date: June 18, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N407EV
- Make and model: Boeing 747-45E
- Aircraft serial: 27899
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Lever Assy
- Part number: 9125M65G07
- Condition: Failed
- Location: Vsv Stator Stg 5
- Part time: 17,865 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

CAPTAIN REPORTED NR 3 ENGINE FAILURE ON INITIAL CLIMB AT 1,500 FEET AGL.  POWER HAD JUST GONE FROM TAKEOFF THRUST TO CLIMB THRUST.  LOUD EXPLOSIVE NOISE HEARD ACCOMPANIED BY HEAVY VIOLENT 'JOLT'.  NO FURTHER VIBRATION AFTER ENGINE FAILURE.  METAL CHIPS ARE NOTICED AT TAIL PIPE AREA.  SEVERAL STAGE 5 VSV LEVER ARMS BROKEN.  NO OBVIOUS SIGN OF FOD NOTICED.  SUSPECT CAUSE MAY BE THE STAGE 5 LEVER ARMS.  A FLEET WIDE ONE TIME INSPECTION WILL BE CARRIED OUT AS A RECOMMENDATION, AND NOTICE AND REQUEST G.E. DOES FORMAL INVESTIGATION.  ENGINE CYCLES:  1,202 (SINCE INSTALLED), 2,666 (TOTAL).
